Nilotinib-induced interstitial lung disease
- First Online:
- Cite this article as:
- Go, S., Lee, W.S., Lee, G. et al. Int J Hematol (2013) 98: 361. doi:10.1007/s12185-013-1398-5
- 407 Views
Nilotinib is a second-generation tyrosine kinase inhibitor active in patients with chronic myeloid leukemia (CML) resistant to imatinib, and has been recently approved for newly diagnosed patients. We present a case of nilotinib-induced interstitial lung disease (ILD). A 67-year-old female patient was initially treated with imatinib for chronic-phase Philadelphia chromosome-positive (Ph+) CML. Imatinib was replaced by nilotinib because of hematological toxicity. The patient had received nilotinib for about 3 years without significant adverse effects. She visited the clinic due to chronic cough; chest X-ray revealed consolidations in both lung fields. Nilotinib-induced ILD was diagnosed based on intensive workup, including lung biopsy. She responded dramatically to corticosteroid therapy. To our knowledge, this is the first reported case of nilotinib-induced ILD in a patient with Ph+ CML. We emphasize that if unexplained lung abnormalities progress in patients receiving nilotinib, physicians should consider this potentially fatal complication in their differential diagnoses.